Stopped Cymbalta & put on Zoloft- made me a MESS
I went happily to my psychiatrist thinking my Cymbalta (60mg) might be pooping out. I certainly wasn't having any major issues with anxiety or depression ON Cymbalta (loved it- been on 5 1/2 yrs for a depression episode in 2008). Worked great. I just thought it could be tweaked a bit bc I was having some issues w/hypochondria after some medical stuff last year (that wasn't affecting me THAT bad & frankly I am confident I could have worked harder in therapy to deal with it but I thought maybe the Cymbalta might be pooping out and maybe a change was needed).
Fast forward to Jan 7, 2014. Appt w/psychiatrist. The NP switched me to Zoloft. Low dose of Zoloft for a week(50mg) while taking low dose Cymbalta for a week(30mg). Week 2- stop Cymbalta and start 100mg Zoloft. Appx Feb 8, I had a horrible panic attack (hadn't had one in YEARS). Then everything snowballed- anxiety, agitation, feeling crazy, disconnected, frightened.
Called Psych & got in. Apparently Zoloft not a good med for me. I said I wanted the Cymbalta back (she suggested Cymbalta, Pristiq, Effexor- all SNRI's which maybe my body likes? Side bar- I took Prozac yrs ago (20 yrs) in college and it worked like a charm. Tried again in 2008 & sadly it wasn't working so they upped my dose from 20mg to 40mg & that sent me right over the edge like the Zoloft did this time! Both SSRI's- apparently I can't take those)?! :(
I digress- Feb 14, 2014 I stopped Zoloft completely & started low dose Cymbalta (30mg) for 1 week then week 2 and after, my old dose of 60mg Cymbalta. I've been back on Cymbalta for 18 days. Full dose for 1 week & 4 days. I'm having better "normal" days most if the time but it seems at least once a day or every other day, I feel that weird, creepy crazy anxiety feeling and I feel it's like a step back and really distresses me. I have Xanax as needed and I'll take one & it helps, as does the treadmill for 30 minutes (I didn't exercise before this now I'm walking like Forrest Gump effortlessly?! Blessing in disguise?! Hehe)!
My question finally is- are these "step backs" normal part of what I've gone through and since most days have been better or good, does that mean my Cymbalta is working again but just takes more time to settle in and get my chemicals right again?! I'm so fearful the Cymbalta won't or isn't working again when I have these setbacks and worry I've "screwed" myself by switching meds. My psychiatrist NP assures me these reactions, while crappy, aren't uncommon and that I haven't "ruined Cymbalta" for myself bc I was off of it for 6 weeks. She said sometimes AD's will often work better after a little break?!
I guess I want to know how long til I get better?! Truth is, I know it takes time but I'm looking for reassurance. And I'm feeling guilty for even messing w/it in the first place. I have no issues in my mental health history other than appx 2-3 depressions I was treated for. Twice in college for situational stuff and now this "breakdown" (I'm calling it mental flu!), from switching meds.
Any kind, encouraging or helpful advice would be appreciated!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.